Alert archive / Wisconsin / River Flood Warnings in 2022
River Flood Warning 8, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at May 21, 2022, 10:34 AM CDT for Buffalo County, Wisconsin; Wabasha County, Minnesota. It took effect at May 22, 2022, 1:00 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- May 21, 2022, 10:34 AM CDT (15:34 UTC)
- In effect from
- May 22, 2022, 1:00 PM CDT
- Expired
- May 22, 2022, 10:20 AM CDT
- In force
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
Counties Wabasha County, MN, Buffalo County, WI
The radar
The La Crosse radar (KARX), 92 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Wabasha - Pool 4 (WABM5).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
065
WGUS43 KARX 211534
FLWARX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
1034 AM CDT Sat May 21 2022
...The National Weather Service in La Crosse WI has issued a Flood
Warning for the following rivers in Wisconsin...Minnesota...
Mississippi River at Wabasha affecting Buffalo and Wabasha
Counties.
For the Mississippi River...including Lake City, Wabasha, Alma Dam
4, Winona, La Crosse, Lansing, McGregor, Guttenberg Dam 10...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued this evening at 1045 PM CDT.
&&
MNC157-WIC011-220345-
/O.NEW.KARX.FL.W.0008.220523T0000Z-220526T1200Z/
/WABM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1034 AM CDT Sat May 21 2022
...FLOOD WARNING IN EFFECT FROM SUNDAY EVENING TO THURSDAY MORNING...
...REPLACES RIVER FLOOD WATCH...
* WHAT...Minor flooding is forecast.
* WHERE...Mississippi River at Wabasha.
* WHEN...From Sunday evening to Thursday morning.
* IMPACTS...At 12.0 feet, The river affects low lying areas.
* ADDITIONAL DETAILS...
- At 10:15 AM CDT Saturday the stage was 11.9 feet.
- Forecast...The river is expected to rise to a crest of 12.0
feet tomorrow evening. It will then fall below flood stage
early Wednesday afternoon.
- Flood stage is 12.0 feet.
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4445 9207 4442 9200 4435 9192 4433 9200
4439 9209
$$
JSB3 follow-up statements
382
WGUS83 KARX 220208
FLSARX
Flood Statement
National Weather Service La Crosse WI
908 PM CDT Sat May 21 2022
...The Flood Warning continues for the following rivers in
Wisconsin...Minnesota...
Mississippi River at Wabasha affecting Buffalo and Wabasha
Counties.
For the Mississippi River...including Lake City, Wabasha, Alma Dam
4, Winona, La Crosse, Lansing, McGregor, Guttenberg Dam 10...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional river and weather information is available at
www.weather.gov/lacrosse.
&&
MNC157-WIC011-221600-
/O.EXT.KARX.FL.W.0008.220522T1800Z-220526T0600Z/
/WABM5.1.ER.220522T1800Z.220522T1800Z.220525T1200Z.NO/
908 PM CDT Sat May 21 2022
...FLOOD WARNING NOW IN EFFECT FROM SUNDAY AFTERNOON TO EARLY
THURSDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Mississippi River at Wabasha.
* WHEN...From Sunday afternoon to early Thursday morning.
* IMPACTS...At 12.0 feet, The river affects low lying areas.
* ADDITIONAL DETAILS...
- At 8:15 PM CDT Saturday the stage was 11.9 feet.
- Forecast...The river is expected to rise to a crest of 12.0
feet early tomorrow afternoon. It will then slowly fall below
flood stage by around Wednesday morning.
- Flood stage is 12.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4445 9207 4442 9200 4435 9192 4433 9200
4439 9209
$$
JAM630
WGUS83 KARX 220945
FLSARX
Flood Statement
National Weather Service La Crosse WI
445 AM CDT Sun May 22 2022
...The Flood Warning continues for the following rivers in
Wisconsin...Minnesota...
Mississippi River at Wabasha affecting Buffalo and Wabasha
Counties.
For the Mississippi River...including Lake City, Wabasha, Alma Dam
4, Winona, La Crosse, Lansing, McGregor, Guttenberg Dam 10...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional river and weather information is available at
www.weather.gov/lacrosse.
&&
MNC157-WIC011-221900-
/O.CON.KARX.FL.W.0008.220522T1800Z-220526T0600Z/
/WABM5.1.ER.220522T1800Z.220522T1800Z.220525T1200Z.NO/
445 AM CDT Sun May 22 2022
...FLOOD WARNING REMAINS IN EFFECT FROM THIS AFTERNOON TO EARLY
THURSDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Mississippi River at Wabasha.
* WHEN...From this afternoon to early Thursday morning.
* IMPACTS...At 12.0 feet, The river affects low lying areas.
* ADDITIONAL DETAILS...
- At 4:15 AM Sunday the stage was 11.9 feet.
- Forecast...The river is expected to rise to a crest of 12.0
feet this afternoon. It will then fall below flood stage
Wednesday morning.
- Flood stage is 12.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4445 9207 4442 9200 4435 9192 4433 9200
4439 9209
$$
KAA617
WGUS83 KARX 221520
FLSARX
Flood Statement
National Weather Service La Crosse WI
1020 AM CDT Sun May 22 2022
...The Flood Warning is cancelled for the following rivers along the
Wisconsin and Minnesota Border...
Mississippi River at Wabasha affecting Buffalo and Wabasha
Counties.
MNC157-WIC011-221630-
/O.CAN.KARX.FL.W.0008.220522T1800Z-220522T1520Z/
/WABM5.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1020 AM CDT Sun May 22 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Mississippi River at Wabasha.
* ADDITIONAL DETAILS...
- At 9:15 AM CDT Sunday the stage was 11.9 feet.
- The river is cresting.
- Forecast...The river level is expected to remain nearly
unchanged for the next 2 to 4 days.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4445 9207 4442 9200 4435 9192 4433 9200
4439 9209
$$
SheaWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at May 21, 6:37 AM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, May 21, 6:37 AM CDT, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 637 AM CDT Sat May 21 2022 .DISCUSSION...(Today through Friday) Issued at 228 AM CDT Sat May 21 2022 Key Messages: - Cool temperatures this weekend and beyond - Some frost potential tonight(?) and Sunday night - Occasional shower chances Cool, Mostly Dry Weekend: A broad longwave upper trough spans the western CONUS with a pronounced embedded shortwave trough making slow headway into the upper Mississippi Valley. Out ahead of this shortwave, a cold front has pushed through the area. Resultant low level northwest flow and cold air advection will gradually bring in an influx of cooler air, with 850mb temperatures dipping below zero for a portion of the area today, and for pretty much the entire area by tonight. Highs today will struggle to climb out of the 50s. Sunday's highs should be a smidge warmer as that colder core of 850mb air slowly retreats. With that colder air over the region this weekend will come some frost concern. Tonight will be kind of iffy given today's cloud cover and questions on how quickly that might clear out overnight. Some areas will likely dip into the 30s for lows tonight, but with clouds in the area that may not occur until closer to daybreak Sunday, which could be too late for much frost development. Will let day shift evaluate trends to determine if there would be a need for a Frost Advisory somewhere along/north of I-94. By Sunday night, surface high pressure will be overhead with less cloud cover from the start. Thus, looks like a more favorable radiational cooling setup, particularly along and north of I-94. Only other concern this weekend will be small chance of showers mainly this afternoon. Trends have been to keep bulk of precip today just off to our southeast where frontogenetic support and low level moisture will be most favorable. This would potentially brush Clayton, Grant, and Richland counties with some light rain, perhaps sprinkles a bit further northwest. CAMs are also keen on developing diurnal scattered shower activity over southwest MN this afternoon tied to some weak positive vorticity advection. That potential activity doesn't look too likely to impact our western counties before it fizzles out later this evening. Work week outlook: Surface high pressure peels off to the northeast on Monday with upper flow pattern briefly becoming more zonal. By Monday night, a pronounced shortwave will lift into the region along with a slight uptick in moisture. Light rain chances will return, especially heading into midweek (particularly Tuesday night) as stronger moisture transport comes into play. Best forcing and moisture look to reside to our south, so not expecting significant amounts of rain. Instability looks to largely stay to our south, so thunderstorms appear unlikely at this time. A drier pattern looks to take hold towards the end of the week as high pressure builds into the region. Temperatures this upcoming week will be slightly warmer than over the weekend, but will still remain below normal for late May. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 637 AM CDT Sat May 21 2022 Ceilings near the VFR/MVFR threshold can be found at the TAF sites this morning with VFR conditions forecast for the rest of the period. Northwesterly winds 10-15 kts will gradually subside throughout the day. Tonight clouds will clear from west to east. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && DISCUSSION...Kurz AVIATION...KAA
Hazardous weather outlook, May 21, 3:20 AM CDT, 7 hours 14 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 320 AM CDT Sat May 21 2022 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-221230- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 320 AM CDT Sat May 21 2022 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Areas of frost are possible late tonight along and north of Interstate 94. .DAYS TWO THROUGH SEVEN...Sunday through Friday Areas of frost are more likely Sunday night along and north of Interstate 94. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
In the hours before
Local storm report, May 21, 7:14 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
714 AM CDT SAT MAY 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 AM HEAVY RAIN 2 WNW WEST SALEM 43.91N 91.12W
05/20/2022 M3.75 INCH LA CROSSE WI PUBLIC
GILLS COULEE.
&&
JSBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 1:56 PM CDT | Frost Advisory | ARX | Adams, Jackson, Juneau, Monroe | 18 hr |
Nearby
River Flood Warnings in Wisconsin, 2022River Flood Warnings in Minnesota, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.